Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Analysis of a cell-vertex finite volume method for convection-diffusion problems


Authors: K. W. Morton, Martin Stynes and Endre Süli
Journal: Math. Comp. 66 (1997), 1389-1406
MSC (1991): Primary 65N99, 65L10; Secondary 76M25
DOI: https://doi.org/10.1090/S0025-5718-97-00886-7
MathSciNet review: 1432132
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A cell-vertex finite volume approximation of elliptic convection-dominated diffusion equations is considered in two dimensions. The scheme is shown to be stable and second-order convergent in a mesh-dependent $L_2$-norm.


References [Enhancements On Off] (What's this?)

  • 1. P. Balland and E. Süli, Analysis of the cell vertex finite volume method for hyperbolic equations with variable coefficients, SIAM J. Numer. Anal. 34, No. 3, June 1997.
  • 2. P.I. Crumpton, J.A. Mackenzie and K.W. Morton, Cell vertex algorithms for the compressible Navier-Stokes equations, Journal of Computational Physics, 109 (1993), 1-15.MR 94e:76081
  • 3. A. Jameson, Acceleration of transonic potential flow calculations on arbitrary meshes by the multiple grid method, AIAA Paper 79, p. 1458, 1979.
  • 4. H. Keller, A new finite difference scheme for parabolic problems, In: Numerical Solution of Partial Differential Equations II, SYNSPADE 1970 (Ed., B. Hubbard,) Academic Press, 1971, 327-350. MR 43:2866
  • 5. K. W. Morton, Numerical Solution of Convection-Diffusion Problems, Applied Mathematics and Mathematical Computation, 12, Chapman and Hall, London, 1996.
  • 6. K.W. Morton, P.I. Crumpton and J.A. Mackenzie, Cell vertex methods for inviscid and viscous flows, Computers Fluids, 22 (1993), 91-102.
  • 7. J. A. Mackenzie and K. W. Morton, Finite volume solutions of convection-diffusion test problems, Mathematics of Computation, 60 (1992), 189-220. MR 93d:76065
  • 8. K. W. Morton and M. F. Paisley, A finite volume scheme with shock fitting for the steady Euler equations, Journal of Computational Physics, 80 (1989), 168-203.
  • 9. K. W. Morton and M. Stynes, An analysis of the cell vertex method, Mathematical Modelling and Numerical Analysis, 28 (1994), 699-724. MR 95h:65072
  • 10. K. W. Morton and E. Süli, Finite volume methods and their analysis, IMA Journal of Numerical Analysis, 11 (1991), 241-260. MR 93e:65145
  • 11. R. H. Ni, A multiple grid method for solving the Euler equations, AIAA J. 20 (1982), 1565-1571.
  • 12. L.A. Oganesian and L.A. Ruhovec, Variational-difference methods for the solution of elliptic equations, Publ. of the Armenian Academy of Sciences, Yerevan, 1979. (In Russian).
  • 13. A. Preissmann, Propagation des intumescences dans les canaux et rivieras, Paper presented at the First Congress of the French Association for Computation, held at Grenoble, France, 1961.
  • 14. H. G. Roos, M. Stynes and L. Tobiska, Numerical Methods for Singularly Perturbed Differential Equations, Springer Computational Mathematics, 24, Springer-Verlag, 1996.
  • 15. E. Süli, Finite volume methods on distorted partitions: stability, accuracy, adaptivity, Technical Report NA89/6, Oxford University Computing Laboratory, 1989.
  • 16. E. Süli, The accuracy of finite volume methods on distorted partitions, Mathematics of Finite Elements and Applications VII (J.R. Whiteman, ed.) Academic Press, 1991, 253-260. MR 92i:65171
  • 17. E. Süli, The accuracy of cell vertex finite volume methods on quadrilateral meshes, Mathematics of Computation, 59 (1992), 359-382. MR 93a:65158
  • 18. H. A. Thomas, Hydraulics of Flood Movements in Rivers, Carnegie Institute of Technology, Pittsburgh, Pennsylvania, 1937.
  • 19. B. Wendroff, On centered difference equations for hyperbolic systems, J. Soc. Indust. Appl. Math. 8 (1960), 549-555. MR 22:7259

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N99, 65L10, 76M25

Retrieve articles in all journals with MSC (1991): 65N99, 65L10, 76M25


Additional Information

K. W. Morton
Affiliation: Oxford University Computing Laboratory, Wolfson Building, Parks Road, Oxford OX1 3QD, United Kingdom
Email: Bill.Morton@comlab.ox.ac.uk

Martin Stynes
Affiliation: Department of Mathematics, University College, Cork, Ireland
Email: STMT8007@iruccvax.ucc.ie

Endre Süli
Affiliation: Oxford University Computing Laboratory, Wolfson Building, Parks Road, Oxford OX1 3QD, United Kingdom
Email: Endre.Suli@comlab.ox.ac.uk

DOI: https://doi.org/10.1090/S0025-5718-97-00886-7
Keywords: Finite volume methods, stability, error analysis
Received by editor(s): November 22, 1994
Received by editor(s) in revised form: January 26, 1996, and June 12, 1996
Additional Notes: The authors are grateful to the British Council and Forbairt for the generous financial support of this project.
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society